EconPapers    
Economics at your fingertips  
 

Risk Aversion: Differential Conditions for the Iso-Utility Curves with Positive Slope in Transformed Two-Parameter Distributions

Fausto Corradin and Domenico Sartore
Additional contact information
Fausto Corradin: GRETA Associates, University Ca’ Foscari of Venice

Advances in Decision Sciences, 2020, vol. 24, issue 3, 142-217

Abstract: The condition of Risk Aversion implies that the Utility Function must be concave. We take into account the dependence of the Utility Function on the return that has any type of two-parameter distribution; it is possible to define Risk and Target, the first one may be the Standard Deviation of the return and the last one usually is the Expected value of the return, as a generic function of these two parameters. Considering the 3D space of Risk, Target and Expected Utility, this paper determines the Differential Conditions for these three functions so that the Expected Utility Function depends decreasingly on Risk and increasingly on Target, that means the iso-utility curves have positive slope in the plane of Risk and Target. As a particular case, we discuss these conditions in the case of the CRRA Utility Function and the Truncated Normal distribution. Furthermore, different measures of Risk are chosen, as Value at Risk (VaR) and Expected Shortfall (ES), to verify if these measures maintain a positive slope of the Iso-utility curves in the Risk-Target plane.

Keywords: Concavity; Differential Conditions; Expected Shortfall; Risk Aversion; Standard Deviation; Value at Risk (search for similar items in EconPapers)
JEL-codes: G11 G14 G23 G24 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://iads.site/Risk-Aversion-Differential-Condi ... ameter-Distributions (application/pdf)

Related works:
Working Paper: Risk Aversion: Differential Conditions for the Iso-Utility Curves with Positive Slope in Transformed Two-Parameter Distributions (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:aag:wpaper:v:24:y:2020:i:3:p:142-217

Access Statistics for this article

More articles in Advances in Decision Sciences from Asia University, Taiwan Contact information at EDIRC.
Bibliographic data for series maintained by Vincent Pan ().

 
Page updated 2025-03-30
Handle: RePEc:aag:wpaper:v:24:y:2020:i:3:p:142-217